MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-08
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification and mild tortuosity in the mid right coronary artery (mrca).During advancement of a 3.0 x 8mm xience sierra stent delivery system (sds), resistance met with the heavy calcification and the stent could not cross the target lesion.Therefore, the sds was removed; however, the stent was not on the balloon.The stent had dislodged in the patient¿s body.A snare was used to retrieve the dislodged stent, and an unspecified sds was used to successfully complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Device 2017 - improper or incorrect procedure or method.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The investigation determined the reported difficulties appears to be related to operational circumstances of the procedure.In this case, based on the reported information, during advancement of the stent delivery system (sds) encountered resistance with the heavy calcification and mild tortuosity anatomy causing the failure to advance.Manipulation against resistance during retraction resulted in the reported stent dislodgment.It should be noted that everolimus eluting coronary stent system xience sierra instructions for use states: if unusual resistance is felt before the stent exits the guiding catheter, do not force passage.In this case, the reported violation does not appear to have caused or contributed to the reported complaint.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the devicena.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: excessive force was applied during advancement of the 3.0 x 8mm xience sierra stent delivery system (sds).No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10373810
Report Number2024168-2020-06574
Device Sequence Number2686900
Product Code NIQ
UDI-Device Identifier08717648227233
UDI-Public08717648227233
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model Number1550300-08
Device Catalogue Number1550300-08
Device Lot Number806194A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight71